Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 22, 2010, 4:12 AM MST for 10 counties in Colorado. It took effect at Nov 22, 2010, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2010, 4:12 AM MST (11:12 UTC)
- In effect from
- Nov 22, 2010, 11:00 AM MST
- Expired
- Nov 22, 2010, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS85 KPUB 221112 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MST MON NOV 22 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...BENT...KIOWA...PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES...FROM 11 AM THROUGH 5 PM TODAY...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS BY LATE THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AT OR SLIGHTLY BELOW 15 PERCENT ACROSS THE FAR SOUTHEAST PLAINS THIS AFTERNOON...AND COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE FAR SOUTHEAST COLORADO PLAINS. COZ231>237-230000- /O.NEW.KPUB.FW.W.0045.101122T1800Z-101123T0000Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 412 AM MST MON NOV 22 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 231...232...233...234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 231...232...234...235...236 AND 237 WHICH INCLUDES THE FAR SOUTHEAST COLORADO PLAINS. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED LATE THIS MORNING THROUGH THE LATE AFTERNOON. * HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
400 WWUS85 KPUB 221821 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1121 AM MST MON NOV 22 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 226...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THROUGH 5 PM TODAY...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS BY LATE THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. RELATIVE HUMIDITY VALUES HAVE ALREADY DROPPED BELOW 15% OR ARE EXPECTED TO DROP BELOW 15% BY EARLY AFTERNOON ACROSS ALL OF THE SOUTHEAST PLAINS... AND COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE FAR SOUTHEAST COLORADO PLAINS. COZ226>230-230000- /O.EXA.KPUB.FW.W.0045.000000T0000Z-101123T0000Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 1121 AM MST MON NOV 22 2010 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226 THROUGH 230. THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 226 THROUGH 230. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. * HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ231>237-230000- /O.CON.KPUB.FW.W.0045.000000T0000Z-101123T0000Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 1121 AM MST MON NOV 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 231...232...233...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 231...232...234...235... 236 AND 237 WHICH INCLUDES THE FAR SOUTHEAST COLORADO PLAINS. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED LATE THIS MORNING THROUGH THE LATE AFTERNOON. * HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
205 WWUS85 KPUB 222142 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MST MON NOV 22 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THROUGH 5 PM TODAY...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS THROUGH THE LATE AFTERNOON. RELATIVE HUMIDITY VALUES BELOW 15% COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE SOUTHEAST COLORADO PLAINS. COZ226>237-230000- /O.CON.KPUB.FW.W.0045.000000T0000Z-101123T0000Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 242 PM MST MON NOV 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS AND DRY FUELS FOR FIRE WEATHER ZONES 226...227... 228...229...230... 231...232...233...234...235...236 AND 237. THIS INCLUDES ALL OF THE SOUTHEAST PLAINS. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237...THIS INCLUDES ALL OF THE SOUTHEAST PLAINS. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. * HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
468 WWUS85 KPUB 222344 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 444 PM MST MON NOV 22 2010 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 226 THROUGH 237 WILL EXPIRE AT 500 PM... .WINDS WILL STEADILY DECREASE ACROSS THE SOUTHEAST PLAINS TONIGHT WITH RELATIVE HUMIDITY VALUES ON THE INCREASE AS TEMPERATURES CONTINUE TO COOL. COZ226>237-230045- /O.EXP.KPUB.FW.W.0045.000000T0000Z-101123T0000Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 444 PM MST MON NOV 22 2010 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226...227... 228...229...230...231...232...233...234...235...236 AND 237... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237. * WIND...WEST TO SOUTHWEST WINDS 15 TO 30 MPH...DECREASING TO WEST AT 10 TO 15 MPH THROUGH THE EVENING. * HUMIDITY...INCREASING TO ABOVE 15 PERCENT AFTER 5 PM. * IMPACTS...RED FLAG CONDITIONS WILL END BY 5 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 21, 9:04 PM MST, 7 hours 8 minutes earlier.
Area forecast discussion, Nov 21, 9:04 PM MST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 904 PM MST SUN NOV 21 2010 .UPDATE... QUICK UPDATE SENT OUT TO BUMP UP POPS FOR TELLER COUNTY THROUGH 06Z. WAVE OF PRECIP SHOULD BE QUICKLY OUT OF THERE AS IT RACES OFF TO THE NORTHWEST...BUT LOCAL AREAS COULD SEE UP TO AN INCH ON THE GRASSY SURFACES. -KT && .PREV DISCUSSION... /ISSUED 613 PM MST SUN NOV 21 2010/ UPDATE... NO BIG CHANGES TO ONGOING FORECAST. HAVE ALLOWED THE RED FLAG FOR THE PLAINS TO EXPIRE. STILL GUSTING PRETTY STRONGLY...IN THE 30 MPH RANGE...ALONG THE NRN I-25 CORRIDOR...BUT WITH TEMPS FALLING RH IS IN THE 20-30 PERCENT RANGE MOST AREA. IN THE MTNS...MODERATE TO HEAVY SNOW CONTINUES. BZ WARNING FOR THE SAN JUANS APPEARS TO BE VERIFYING WELL WITH AROUND A FOOT OF SNOW REPORTED SO FAR...AND WOLF CREEK SENSOR REPORTING A 72 MPH WIND GUST THIS HOUR...SO DANGEROUS CONDITIONS AT THE HIGHER ELEVATIONS. VALLEYS NOT TOO BAD SO FAR WITH ONLY A FEW INCHES REPORTED. SHOULD CONTINUE SNOWING HARD THIS EVE...THEN A SLIGHT LET UP IN THE SNOW MON MORNING BEFORE ANOTHER WAVE COMES IN BY THE AFTERNOON. WOLF CREEK MAY NOT END UP GETTING 4 FEET (EXCEPT MAYBE BY WEEKS END WITH MORE STORMS COMING) BUT STORM TOTAL SHOULD BE IN THE 2 PLUS FOOT RANGE. 44 PREV DISCUSSION... /ISSUED 241 PM MST SUN NOV 21 2010/ SHORT TERM... (TONIGHT AND TOMORROW) .SNOWS AND WINDS TO CONTINUE NEXT ~18-24H... CURRENTLY... HIGH ELEVATION SNOW EVENT GOING AS SAT PIX SHOW NEARLY ALL CLOUDINESS OVER THE STATE TO BE RELATIVELY "LOW TOPPED". WOLF CREEK HAS BEEN IN MDT TO HVY SNOW ALL DAY AS PER OBS...AND VIDEO WEB CAM FROM WOLF CREEK PASS ALSO SHOWS MDT TO HVY SNOW FALLING. PASSES ALSO ARE SNOW COVERED. WINDS ACROSS PLAINS HAVE BEEN STRONG ALL DAY ACROSS NEARLY ALL AREAS. RED FLAG CONDITIONS HAVE BEEN MET ACROSS FAR E PLAINS WHILE AREAS NEAR THE I-25 CORRIDOR HAVE BEEN IN THE UPPER TEENS. WITH THE DOWNSLOPE...TEMPS HAVE WARMED INTO THE 60S TO L70S. THE COOL AIR UP IN NE CO HAS BEEN SLOWLY WORKING SWD AND WAS LIKELY INTO FAR N EL PASO COUNTY. TONIGHT... FIRST...THE COOL AIR TO OUR N. LATEST HI RES SIMULATIONS INDICATE THIS BOUNDARY WILL MAKE IT A BIT FARTHER INTO OUR REGION...ESPECIALLY OVER THE FAR E PLAINS. 18Z HRRR SHOWS COOL AIR AND ASSOCIATED CLOUDS REACHING INTO E KIOWA AND NE PROWERS COUNTIES...AND HAVE ADJUSTED GRIDDS TO SHOW THIS. BELIEVE BOUNDARY INTRUSION INTO EL PASO COUNTY SHOULD BE PUSHED BACK TO THE NORTH GIVEN THE INCREASING SW FLOW. LEADING SHORT WAVE IN THE DEEP TROUGH TO OUR WEST WILL COME ACROSS THE REGION TONIGHT...ROUGHLY IN THE 03Z-09Z TIME FRAME. ONCE SHORT WAVE GOES THROUGH WINDS WILL SHIFT TO A WESTERLY COMPONENT AND COULD BE QUITE GUSTY ALONG THE PACIFIC FRONTAL BOUNDARY. LATEST HI RES RUNS SHOWS SOME PRECIP MAKING IT ONTO THE PLAINS ACROSS THE PALMER DIVIDE AND INCLUDED SOME LOW POPS IN THE ABOVE AFOREMENTIONED TIME PD. WITH THE WINDS KEEPING UP TONIGHT...MINS WILL NOT GET THAT COLD. SNOW WILL CONTINUE IN THE MOUNTAINS ALONG THE CONTDVD. BEST SNOWS FOR THE SW MTNS WILL OCCUR PRIOR TO THE SHORTWAVE PASSAGE WHILE BEST SNOWS OVER THE C MTNS WILL OCCUR AFTER THE TROUGH GOES BY AND WINDS SHIFT TO A MORE W TO WNW DIRECTION. TOMORROW... BNDRY SHORT WAVE WILL COME ACROSS DURING THE LATTER PART OF THE DAY. IN ADVANCE OF THIS SHORTWAVE 700 MB WINDS GO BACK TO A MORE WSW DIRECTION IN THE MORNING AND THIS SHOULD ALLOW FOR THE SNOWS TO RAMP UP AGAIN ACROSS THE SW MTNS. WITH THE GRADIENT TIGHT...WINDS AT MTN TOPS ALONG THE DVD (AND ALL MTNS FOR THAT MATTER) WILL CONTINUE STRONG...SO BLOWING SNOW WILL BE A SIGNIFICANT ISSUE. HILITES FOR THE MTNS LOOK GOOD FOR TOMORROW. OVER THE PLAINS...TEMPS WILL BE COOLER TOMORROW SO FIRE WX CONCERNS NOT AN ISSUE. HOWEVER...WINDS WILL REMAIN PRETTY STOUT...15 TO 25 MPH...WITH GUST TO 35 MPH...LIKELY. \/34 LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) SNOW WILL BE ONGOING HEADING INTO MONDAY NIGHT ALONG THE CONTINENTAL DIVIDE BEFORE TAPERING OFF TUESDAY MORNING AS THE UPPER LEVEL DISTURBANCE OVER THE REGION MOVES INTO THE CENTRAL PLAINS. SNOW WILL LIKELY BE HEAVY AT TIMES DURING THE EVENING HOURS. WINDS WILL ALSO CONTINUE TO BE GUSTY OVER THE MOUNTAINS MONDAY NIGHT PRODUCING AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. MODELS IN GOOD AGREEMENT TAPERING SNOW OFF BY TUESDAY MORNING. FOLLOWED THIS TREND IN THE FORECAST WITH SOUTHERN COLORADO BETWEEN SYSTEMS DURING THE DAY ON TUESDAY. EXPECT MOST OF THE SNOW TO COME TO AN END BEFORE SUNRISE EXCEPT OVER THE CENTRAL MOUNTAINS WHERE LIGHT SNOW WILL CONTINUE INTO THE LATE MORNING. SNOW ACCUMULATIONS WILL GENERALLY BE LIGHT WITH AN ADDITIONAL 2 TO 5 INCHES POSSIBLE ALONG THE CONTINENTAL DIVIDE MONDAY NIGHT INTO TUESDAY MORNING. THE NEXT UPPER LEVEL STORM SYSTEM WILL BEGIN TO DROP SOUTH OUT OF THE NORTHERN ROCKIES TUESDAY AFTERNOON AND MOVE ACROSS THE AREA THROUGH THURSDAY. MODELS IN MUCH BETTER AGREEMENT WITH THE NEXT SYSTEM. EXPECT SNOW TO ONCE AGAIN DEVELOP ALONG THE CONTINENTAL DIVIDE TUESDAY NIGHT. MODERATE TO HEAVY SNOW WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE LATE TUESDAY NIGHT INTO WEDNESDAY AFTERNOON WITH ACCUMULATIONS OF 4 TO 8 INCHES POSSIBLE. WINTER WEATHER HIGHLIGHTS MAY NEED TO BE ISSUED FOR THE CENTRAL MOUNTAINS AND SAN JUANS. WINDS WILL ALSO BE A FACTOR HEADING INTO WEDNESDAY. UPPER LEVEL JET WINDS WILL INCREASE TUESDAY NIGHT WITH MODEL ANALYSIS PEAKING AT AROUND 100 KTS AT 500 MB. MODELS STILL NOT INDICATING A DOWNSLOPE SIGNATURE AT THIS TIME...HOWEVER MIXING OF WINDS DOWN TO THE SURFACE WILL LEAD TO GUSTY WINDS WEDNESDAY. LOCATIONS ALONG THE LEE SLOPES...WEST OF I-25 WILL LIKELY SEE WIND GUSTS OF 40 TO 50 MPH WEDNESDAY. THESE ARE CONSERVATIVE AND WOULD NOT BE SURPRISED TO SEE NEAR HIGH WIND CRITERIA WINDS FOR THE WET MOUNTAIN VALLEY AND LEE SLOPES. AFTERNOON HIGH TEMPERATURES WILL BE TRICKY FOR WEDNESDAY. COOLING ALOFT AND THE TIMING OF A SOUTHWARD MOVING COLD FRONT WILL HAVE TO BE MONITORED...CURRENTLY THINK HIGHS WILL TOP OUT ON THE WARMER SIDE OF GUIDANCE GIVEN THE LATE ARRIVAL OF THE COLD FRONT AND DOWNSLOPE GUSTY WINDS. CURRENTLY HAVE HIGHS IN THE UPPER 40S TO LOWER 50S FOR THE PLAINS BUT IT MAY BE WARMER OR COOLER DEPENDING ON SYSTEM TIMING. THE OTHER CONCERN FOR WEDNESDAY WILL BE THE FIRE WEATHER POTENTIAL ACROSS THE PLAINS. HUMIDITY VALUES ARE EXPECTED TO FALL TO NEAR 15 PERCENT DURING THE AFTERNOON AND COMBINE WITH GUSTY WINDS. IF TEMPERATURES END UP WARMER THAN THE GOING FORECAST...MOST OF THE PLAINS WILL LIKELY SEE RED FLAG CONDITIONS. THE UPPER STORM SYSTEM LIFTS TO THE NORTHEAST WEDNESDAY NIGHT WITH SNOW COMING TO AN END BY THURSDAY MORNING. COOL NORTHERLY FLOW WILL KEEP TEMPERATURES ON THE COOL SIDE WITH HIGHS ACROSS MUCH OF THE REGION ONLY REACHING THE LOWER TO MID 30S ACROSS THE PLAINS. HIGH PRESSURE IS FORECAST TO BUILD QUICKLY ACROSS THE ROCKIES FOR FRIDAY THROUGH SUNDAY. THIS WILL BRING WARMER TEMPERATURES AND DRY WEATHER TO SOUTHERN COLORADO THROUGH THE WEEKEND. HIGHS WILL WARM BACK UP TO NEAR 60 DEGREES FOR MUCH OF THE PLAINS FOR THE WEEKEND. 88 AVIATION... EXCEPT FOR A SLIGHT CHANCE OF A SNOW SQUALL TONIGHT...VFR NEXT 24 HOURS AT ALL 3 TAF SITE...KPUB...KALS...AND KCOS. MAIN CONCERN AT THE TAF SITES WILL BE CONTINUED SOUTHWESTERLY TO WESTERLY WINDS DURING THE NEXT 24H. WE WILL SEE A PAC FROPA TONIGHT...ROUGHLY BETWEEN 04Z AND 07Z. COULD SEE SOME BRIEF SNOW SQUALLS AT KALS WITH THE FROPA. MAY ALSO SEE A BRIEF SNOW SQUALL AT KCOS. \/34 && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 8 PM MST MONDAY FOR COZ058-060-061- 066-067. BLIZZARD WARNING UNTIL 8 PM MST MONDAY FOR COZ068. WINTER WEATHER ADVISORY UNTIL 8 PM MST MONDAY FOR COZ059-063. && 44/31
Hazardous weather outlook, Nov 21, 6:18 PM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 618 PM MST SUN NOV 21 2010 COZ058>089-093>099-230130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 618 PM MST SUN NOV 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A STRONG JET STREAM WILL MOVE INTO SOUTHERN COLORADO TONIGHT AND BRING ABUNDANT PACIFIC MOISTURE ACROSS THE CONTINENTAL DIVIDE REGION...WHERE MODERATE TO HEAVY SNOWFALL WILL CONTINUE. SOUTHWEST TO WEST WINDS OF 20 TO 40 MPH...WITH GUSTS IN EXCESS OF 60 MPH AT TIMES...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW....ESPECIALLY TONIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...WHERE ACCUMULATIONS OF UP 2 FEET OF SNOW WILL BE POSSIBLE BY MONDAY MORNING. THE SNOWFALL...COMBINED WITH THE STRONG WINDS...WILL CREATE BLIZZARD CONDITIONS WITH DIFFICULT TO IMPOSSIBLE DRIVING CONDITIONS AND ROAD CLOSURES ANTICIPATED...ESPECIALLY OVER WOLF CREEK PASS. THE RIO GRANDE VALLEY...LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES WILL SEE UP TO A FOOT OF SNOW THROUGH TONIGHT...WITH BLOWING AND DRIFTING SNOW ACROSS THE HIGHER PASSES. CENTRAL LAKE AND EASTERN CHAFFEE COUNTIES WILL SEE 3 TO 6 INCHES OF SNOW. THE SOUTHEAST MOUNTAINS COULD SEE 1 TO 3 INCHES...MAINLY ALONG THE CREST OF THE SANGRE DE CRISTO MOUNTAINS. WHILE HEAVY SNOW AFFECTS THE WESTERN SLOPES...THE SOUTHEAST MOUNTAINS AND PLAINS WILL CONTINUE TO SEE PERIODS OF STRONG AND GUSTY WINDS THROUGH TONIGHT. WIND GUSTS UP TO 60 TO 70 MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...AND PIKES PEAK. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE AT TIMES ALONG THE INTERSTATE 25 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS AND LIGHT TO MODERATE SNOW WILL CONTINUE TO CREATE HAZARDOUS TRAVEL CONDITIONS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS MONDAY...WITH WEATHER GRADUALLY IMPROVING MONDAY EVENING AS SNOWFALL RATES DIMINISH AND WINDS DECREASE. A MUCH COLDER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA WEDNESDAY...WITH LIGHT TO MODERATE SNOW ACCUMULATIONS ACROSS THE CENTRAL MOUNTAINS...WHICH COULD CAUSE SOME HOLIDAY TRAVEL CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE CONTINUE OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...LAKE COUNTY...AND ABOVE 9000 FEET IN CHAFFEE COUNTY THROUGH TONIGHT. 44/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:32 PM MST | Blizzard Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 5 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.